Oregon, 2006High Wind in Oregon, February 26, 2006
February 26, 2006 · NWS MFR · 1 event in 1 county or zone
A High Wind Warning was issued for Oregon zones ORZ021/022 at 26/1410 PST, effective until 27/0000 PST. The warning was cancelled at 26/2120 PST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon zones ORZ021/022 at 26/1410 PST, effective until 27/0000 PST. The warning was cancelled at 26/2120 PST. The observation above was the only one that verified the warning other than Cape Blanco observations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 26, 8:50 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 26, 8:50 AM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN FEB 26 2006
.DISCUSSION...UPDATING MORNING ZONES TO ACCOUNT FOR A LITTLE MORE
WIND ACROSS THE AREA. SURFACE LOW PRESENTLY NEAR 988 MB OFF THE SRN
OR COAST WILL MOVE NORTH THROUGH THIS AFTERNOON. SOME 60 KT GUSTS
LOOK LIKELY AT THE HEADLANDS HOWEVER THE GRADIENT SUPPORTS A SE TO S
WIND ALONG THE COAST AND THIS SHOULD PREVENT ANY SEVERE GUSTINESS
FROM GETTING TO THE PUBLIC ZONES. STILL SHOULD GET PRETTY GUSTY
THOUGH.
ALSO...ISSUING A WIND ADVISORY FOR THE SHASTA VALLEY WHERE WINDS
SHOULD GUST 45-50 MPH THROUGH TONIGHT.
UPSLOPE PRECIP WILL INCREASE TONIGHT OVER SISKIYOU COUNTY WHERE SNOW
LEVELS WILL BE PRETTY HIGH...BUT WARNING HEADLINE LOOKS FINE THERE
FOR NOW.
MAJOR DIFFERENCES APPEAR BETWEEN THE NAM AND THE GFS FOR LATER
MONDAY THROUGH EARLY TUESDAY WHEN THE GFS DEVELOPS A 990 MB LOW
COMING UP FROM OFF THE SFO AREA AND INTO THE NE CA AREA BY EARLY
TUES MORNING. IS THIS COMES TRUE...WE WOULD PROBABLY NEED AT LEAST
WIND ADVISORY HEADLINES FOR ALL OF THE EAST. WELL BE DIGGING IN TO
THIS FOR AFTN PACKAGE.
&&
.AVIATION...VFR CONDITIONS UNDER SCATTERED TO BROKEN MID/HIGH LEVEL
CLOUDS. MVFR CEILINGS MOVING INTO THE COASTAL AREA THIS AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60NM.
CA...GALE WARNING OR BORDER TO PT. ST. GEORGE 0-60NM.
WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.
MTS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Feb 26, 12:30 PM PST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST SUN FEB 26 2006
PZZ350-353-356-271434-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1230 PM PST SUN FEB 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
...GALE WARNING IN EFFECT THROUGH LATE TONIGHT...
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ083-271434-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1230 PM PST SUN FEB 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY...
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ080>082-271434-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
1230 PM PST SUN FEB 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY...
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PZZ370-373-376-271434-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
1230 PM PST SUN FEB 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
...STORM WARNING IN EFFECT UNTIL 10 PM THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH LATE
TONIGHT...
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
BUNKER
In the hours before
Local storm report, Feb 26, 11:50 AM PST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PST SUN FEB 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND GST 6 E YREKA 41.73N 122.53W
02/26/2006 M45 MPH SISKIYOU CA TRAINED SPOTTER
BEAUFORT FORCE REPORTED OF 8
&&
BUNKERHigh Wind, South Central Oregon Coast
- When
- February 26, 1:10 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Long Prairie RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, February 26, 200670 kt wind · 7 events
- Cold in Maine, February 26, 20063 events
- Heavy Snow in California, February 26 to 27, 20062 events
- Damaging Wind in Florida, February 26, 2006$2,000 · 1 event
- Wildfire in Texas, February 26, 20061 event
- Heavy Rain in California, February 26 to 27, 20061 event
- Wildfire in Colorado, February 26, 20061 event
- Heavy Rain in California, February 26 to 28, 20061 event
- Heavy Rain in California, February 26 to 28, 20061 event
- Heavy Snow in Nevada, February 26 to 28, 20061 event
- Heavy Snow in California, February 26 to 28, 20061 event
- Heavy Snow in California, February 26 to 28, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491928.